Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
163 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the repercussion of increasing Vyvanse dose?

Answered by
Dr.
Dr. Ashok Kumar

Psychiatrist

Practicing since :2000

Answered : 3120 Questions

default
Posted on Thu, 27 Oct 2016 in General Health
Question: I was taking 70 mg Vyvanse once a day. It didn't seem to help, so I (on my own) increased the amount I took to two 70mg daily. That was such an improvement. Since I increased the amount I took, I used all the meds before it was time to get a new prescription. What can I do?
doctor
Answered by Dr. Ashok Kumar 1 hour later
Brief Answer:
First thing do not lie

Detailed Answer:
Dear XXXX,
Thanks for using Healthcaremagic.

I read your query and understand your concerns.

First of all as you also know the maximum dose of Vyvanse is 70 mg per day and should not be crossed to 140 mg per day. At high dose the benefit of medication may be there but there are more chances of side effects and toxicity. I mean to say that avoid such experimentation in future. I understand that doctors also prescribe beyond 70 mg but the increment is just 10-20 mg on every occasion and never 70 mg due to risk of serious side effects.

Now when you go back to doctor you will be asked all sort of questions and in my view answer them honestly. I understand that you will get some critical comments but please understand that they are in your interest. Facing every question honestly will help the doctor to increase the dose off label for you if she feels necessary.

In case you do not communicate truth you may be dropped from treatment for breach of contract.

I hope this helps you.
If you have more questions feel free to write back to me.
If not, you may close the discussion and if possible you may rate the answer for my future patients.
In future if you wish to contact me directly, you can use the below mentioned link:
http://doctor.healthcaremagic.com/doctors/dr-ashok-kumar/67386
Thanks and regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication

Recent questions on  Vyvanse

doctor1 MD

My resting heart rate is 102 BPM. I take Lexapro, risperdal, and vyvanse. I just added a decongestant to alleviate pressure on my ear canals...

doctor1 MD

My son currently takes 20mg vyvanse and we have spoke to our doctor about weaning him off of it. He said that it isnt a problem, because we can...

doctor1 MD

In the last 3 months I have started taking Effexor XR with my Vyvanse. My Effexor is 37.5 mg once daily and my Vyvanse is 60 mg once daily. Over...

doctor1 MD

I just started taking 15mg of Vyvanse for adult ADD. I have tried Ritalin which did not work, and Adderall which gave me panic attacks. I have...

doctor1 MD

over the past year I have built up a high tolerance to 70mg Vyvanse taken 1 every morning. this past week it has completely stoped working....

doctor1 MD

please answer my question by a psychiatrist what is the most effective way to make my 70mg vyvanse work as well as it did before building up...

doctor1 MD

I've built up a tolerance after 9 months of taking as prescribed to my vyvanse 70mg which has helped me in so many positive ways what is the most...